MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-230SP-40-S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a functional test when the handle is manipulated the forceps cups will open and close.When the forceps cups are closed, the teeth of the cups will not come together, leaving a slight gap between the teeth.During our evaluation, the cups were visually evaluated and potential cup misalignment was observed.The device was sent back to the supplier for further evaluation where the final determination of cup misalignment will be determined based on the manufacturer¿s specifications.One device from the reported event was returned with proof of decontamination.The returned device was tested for "broken¿.During functional testing, with the device coiled into three (3) 8" loops, the device would open and close when the handle was manipulated.Upon further investigation, it was noted that the device has cups that are misaligned more than the material thickness.The reported defect was confirmed.Under magnification, the visible material thickness was measured to be 0.009" which is greater than the 0.008" thickness specified.The distance between the fork arms measured.0457" (distal) and.0455" (proximal).The fork arms are relatively parallel; however these measurements indicate that the forks were not swaged tightly enough to prevent movement within the fork assembly, allowing the cups to misalign.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the customer experienced issues of "broke" was confirmed.The device would open and close when the handle was manipulated, however, upon further investigation, it was noted that the device has cups that are misaligned more than the material thickness.The root cause of the misalignment was determined to be that the forks were not swaged tightly enough to prevent movement within the fork assembly, allowing the cups to misalign.All devices are inspected during final quality control (fqc) inspection for proper opening and closing as well as misaligned cups prior to product release.Awareness training will be provided to the operators and fqc inspectors to heighten awareness regarding this defect.Prior to distribution, all captura serrated large forceps-spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook captura serrated large forceps-spike.The device was "broken".The device was received for evaluation on 05/30/2017.The cups were found to be potentially misaligned.On 06/13/2017, the supplier evaluation confirmed that the cups were misaligned.

Brand Name
CAPTURA SERRATED LARGE FORCEP-SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6654879
Report Number1037905-2017-00411
Device Sequence Number1150056
Product Code FCL
UDI-Device Identifier00827002560765
UDI-Public(01)00827002560765(17)200301(10)W3835803
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-230SP-40-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2017
Initial Report FDA Received Date06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1